Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2016, 4:03 PM CDT for Crittenden County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 4:03 PM CDT (21:03 UTC)
- Expired
- Apr 27, 2016, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crittenden County, KY
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
048
WUUS53 KPAH 272103
SVRPAH
KYC055-272130-
/O.NEW.KPAH.SV.W.0034.160427T2103Z-160427T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRITTENDEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 430 PM CDT
* AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...
MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8814 3729 8822 3746 8818 3747 8809
3742 8799
TIME...MOT...LOC 2103Z 194DEG 16KT 3732 8816
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
073
WWUS53 KPAH 272118
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT WED APR 27 2016
KYC055-272130-
/O.CON.KPAH.SV.W.0034.000000T0000Z-160427T2130Z/
CRITTENDEN KY-
418 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL CRITTENDEN COUNTY...
AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3731 8811 3734 8820 3746 8818 3747 8809
3742 8799
TIME...MOT...LOC 2118Z 203DEG 15KT 3737 8812
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:44 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 27, 2:44 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 244 PM CDT Wed Apr 27 2016 Shra and Tsra are expected to develop through 00z across the TAF sites, then taper off from west to east from 02z to 06z. Shra and tsra are still possible after 06z due to a passing cold front, but chances are too low to include for now. MVFR conditions are likely with storms, VFR conditions are expected away from showers and storms. Winds will be from the southeast to south at 8 to 12 kts with some higher gusts possible into this evening, becoming southwest around 5 kts during the overnight. Gusty winds and hail will be possible with stronger storms. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 10:35 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1035 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
04/26/2016 M59.00 MPH BUTLER MO ASOS
NUMEROUS SHINGLES TORN OFF THE ROOF AT POPLAR BLUFF
AIRPORT
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 27, 9:14 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more | 61 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 26 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Apr 27, 4:35 PM CDT | Special Weather Statement | PAH | Marshall | 40 min |
| Apr 27, 4:36 PM CDT | Tornado Warning | PAH | Muhlenberg | 24 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 35 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 30 min |
| Apr 27, 4:52 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 23 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 20 min |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 3 hr |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 32 min |
| Apr 27, 5:02 PM CDT | Tornado Warning | PAH | Muhlenberg | 28 min |
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 25 min |
| Apr 27, 5:15 PM CDT | Tornado Warning | PAH | McLean, Webster | 30 min |
| Apr 27, 5:28 PM CDT | Areal Flood Warning | PAH | Muhlenberg | 62 min |
| Apr 27, 5:32 PM CDT | Flash Flood Warning | PAH | Henderson, Union, Webster | 3 hr |
| Apr 27, 6:00 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 15 min |
| Apr 27, 6:10 PM CDT | Tornado Warning | PAH | Daviess, McLean | 20 min |
| Apr 27, 6:14 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| Apr 27, 6:17 PM CDT | Tornado Warning | PAH | Daviess, McLean | 13 min |
| Apr 27, 6:31 PM CDT | Areal Flood Warning | PAH | Hopkins | 89 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | PAH | Daviess | 12 min |
| Apr 27, 6:45 PM CDT | Tornado Warning | PAH | Daviess | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.